# SDR VNW2002F00000

- Difficulty date: April 1, 2002
- Submitted: April 4, 2002
- Operation: Air carrier
- Aircraft: N59905
- Make and model: Piper PA-31-350
- Aircraft serial: 317652135
- Engine: Lyc LTIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Boss
- Condition: Failed
- Location: Idl Gear Shaft
- Part time: 112 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE CRANKSHAFT IDLER GEAR SHAFT BOSS AT THE CRANKCASE AND THE CRANKSHAFT IDLER GEAR SHAFT BOSS AT THE ACCESSORY CASE FAILED.  RESULTING IN MEDAL IN OIL SCREEN AND OIL FILTER AND A LOSE IN OIL PRESSURE.  IT IS BELIEVED THAT THE CRANKCASE BOSS FAILED FIRST.  THIS IS THE SECOND TIME THIS FAILURE HAD OCCURED, THE FAILURES ON CRANKCASE WERE BOTH CERTIFIED BY A WELL KNOWN REPAIR STATION.
